Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 18, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 17, 2022, 2:13 AM MDT for 24 counties in Nebraska. It took effect at Apr 17, 2022, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2022, 2:13 AM MDT (08:13 UTC)
- In effect from
- Apr 17, 2022, 12:00 PM MDT
- Expired
- Apr 17, 2022, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WWUS83 KLBF 170813 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 313 AM CDT Sun Apr 17 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON... .Gusty northwesterly winds will combine with low relative humidity this afternoon, leading to critical fire weather conditions across most of western and north central Nebraska. NEZ204-206-209-210-219-180200- /O.UPG.KLBF.FW.A.0013.220417T1800Z-220418T0200Z/ /O.NEW.KLBF.FW.W.0018.220417T1800Z-220418T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 313 AM CDT Sun Apr 17 2022 /213 AM MDT Sun Apr 17 2022/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 9 PM CDT /8 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Timing...1 PM CDT through 9 PM CDT. * Relative Humidity...As low as 15 percent. * Temperatures...In the upper 50s to middle 60s. * Impacts...Weather conditions will become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 16, 11:30 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 16, 11:30 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1230 AM CDT Sun Apr 17 2022 .SHORT TERM...(This evening through Sunday night) Issued at 242 PM CDT Sat Apr 16 2022 Active weather and the next chance of precipitation returns to portions of northern Nebraska tonight as a short wave trough tracks through the area. Moisture associated with this disturbance is mainly limited to Keya Paha and Boyd counties. Even here, QPF amounts will only be a few hundredths (less than 0.05 of liquid). As precipitation won't last long and will quickly move out of the region, it won't much to alleviate the dry spell we're stuck in. For the rest of this afternoon, increasing clouds are expected across the region in advance of this trough. Any precipitation that does develop will start off across western Nebraska by mid-evening and slowly spread eastward through the overnight. Precipitation type will start as all rain and change into a rain/snow mix or all snow briefly as temperatures fall below freezing across northern Nebraska. Any snow will change back to all rain by mid-morning. Accumulations will be minimal and will melt quickly as temperatures rise into the 50s to mid 60s Sunday. All precipitation will be out of the area by 8am Sunday with gradual clearing skies and dry conditions for the remainder of the short term. .LONG TERM...(Monday through Saturday) Issued at 242 PM CDT Sat Apr 16 2022 For the extended period, quiet conditions will continue as the disturbance pushes out of the region and surface high pressure builds back into the area. The next chance of precipitation will arrive Tuesday evening and into Tuesday night as a frontal system pushes through the area. At this time, model consistency in timing, track, and strength of this system is low. However, hopefully this may bring some significant moisture to the region with several models having a couple inches of QPF. However this may change in the upcoming days so stay tuned to the latest forecasts. Another thing that this Tuesday system may bring a chance of some thunderstorm activity to north central Nebraska for Spring. Moderate instability is being presented in a few models, which could promote thunderstorm development during the late afternoon or evening hours on Tuesday. Whether these storms could become severe are still uncertain. The best chance for thunderstorms (severe or otherwise) will be across eastern Nebraska, but may clip portions of our eastern counties (mainly east of a line from Brady to Ainsworth). Increasing confidence is expected over the next few days and we'll get a better handle on the severe threat and timing of this system. High pressure and moderate upper level ridging then returns for the middle of next week. Continued warm air advection into Nebraska will keep surface temperatures near to slightly above normal (low to mid 60s) through Thursday. There is a possibility of some light precipitation towards the end of next week impacting mainly north central Nebraska. Confidence is too low in development and timing/location, but have introduced some low chance PoPs (20 to 30 percent) into the forecast for locations north of US-20. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1230 AM CDT Sun Apr 17 2022 VFR conditions expected to prevail through tomorrow night. Low clouds will continue to overspread terminals along and east of HWY 83 overnight, though CIGs are expected to remain low-end VFR. Isolated -RA or -RASN is possible across north central Nebraska overnight, though minimal impacts are expected. Clouds exit from west to east through this afternoon with the passage of a front. Winds remain gusty through the period, with southeasterly overnight shifting to northwest by this afternoon. Gusts of 25 to 35kts will be possible today. && .FIRE WEATHER... Issued at 242 PM CDT Sat Apr 16 2022 Strong northwesterly winds are expected to rise to near 40 mph in the afternoon across all of western and north central Nebraska on Sunday. In addition to strong winds, RH values will drop to 15 to 20 percent across much of southwest Nebraska, the central Sandhills, and into south central Nebraska. The combination of these two ingredients along with ready to burn fuels, will result in near critical to critical fire conditions on Sunday. A Fire Watch will be in effect for Sunday afternoon into early evening when winds are the strongest and RH values are the lowest. Recovery on Sunday night remains good as RH values rise to near 60 percent or higher. Additional fire concerns return on Wednesday as near critical to critical conditions arrive across western and north central Nebraska as northwesterly winds gust up to 30 mph along with minimum relative humidity of 15 to 20 percent. However, some significant rainfall may be possible Tuesday night, which may affect fire concerns on Wednesday. Stay tuned to later forecasts regarding fire details for mid-week. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this afternoon through this evening for NEZ204-206-209-210-219. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Brown FIRE WEATHER...Kulik
Hazardous weather outlook, Apr 16, 1:44 PM MDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 244 PM CDT Sat Apr 16 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-171200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 244 PM CDT Sat Apr 16 2022 /144 PM MDT Sat Apr 16 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Elevated to near critical fire weather conditions are expected into this evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A Fire Weather Watch is in effect for most of central and western Nebraska Sunday afternoon into the evening due to low humidity and gusty winds. Elevated to near critical fire weather conditions are expected to continue during the afternoon hours through Thursday due to dry and breezy conditions. The greatest threat for critical fire weather conditions is Sunday afternoon and Wednesday afternoon. Thunderstorms are possible late Friday afternoon and evening, mainly east of a line from Arnold to Springview. At this time, the severe threat is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.